Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Jackson, KY

June 14, 2001Pulaski County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2001, 4:15 PM EDT for Pulaski County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 4:15 PM EDT (20:15 UTC)
Expired
Jun 14, 2001, 5:00 PM EDT
In force
45 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 134 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1921 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS53 KJKL 142015
SVRJKL
KYC199-142100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY

* UNTIL 500 PM EDT

* AT 415 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES
  SOUTHWEST OF SCIENCE HILL...OR ABOUT 9 MILES WEST OF SOMERSET...
  MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES SOUTH OF SCIENCE HILL AT 500 PM EDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH 
AND HAIL UP TO THE SIZE OF NICKELS.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3716 8491 3700 8482 3708 8444 3731 8455

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:15 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 14, 1:15 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
115 PM EDT THU JUN 14 2001

THE NEW MODEL RUNS CONFIRM THE COLD FRONT TIMING OF THE PREVIOUS
FORECASTER. THE ZONE FORECASTS ISSUED LATER THIS AFTERNOON WILL NOT
DIFFER APPRECIABLY FROM THE CURRENT PACKAGE. FOR TONIGHT...A LOBE OF
POSITIVE VORTICITY WITHIN A BAND RELATED TO THE UPPER LOW OVER THE
CAROLINAS...PERSISTS OVER EASTERN KY. THAT FEATURE AND A STRONGLY
UNSTABLE ATMOSPHERE WILL KEEP PULSE TYPE STORMS GOING THIS EVENING
...SO A 20 PERCENT POP WILL BE FORECASTED. ON FRIDAY...AN UPPER
TROUGH OUT WEST WILL ACCELERATE EAST AS FAST ZONAL FLOW MOVES OVER
THE NORTHERN PART OF WESTERN AND CENTRAL CONUS. AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED FRIDAY. A FEW STRONG STORMS WILL
BE POSSIBLE...BUT THE PUBLIC WILL NOT BE ALERTED YET SINCE THE MAIN
ENERGY STAYS TO OUR NORTH. THUNDERSTORMS WILL DIMINISH TO SHOWERS
OVERNIGHT AS THE FRONT EXITS THE STATE. IT WILL BE PARTLY CLOUDY AND
A LITTLE LESS MUGGY FOR SATURDAY.

IN THE EXTENDED PERIOD...THE LATEST MRF RUN PUSHES THE NEXT RAIN
CHANCES OUT TO THURSDAY. I WILL LEAVE IT DRY FOR NOW.

JKL 68/85 66/85  2552
LOZ 68/86 88/86  2542

JKL...NONE.

SCHAUB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:54 PM EDTFlash Flood WarningJKLHarlan2 hr
Jun 14, 7:06 PM EDTSevere Thunderstorm WarningJKLLetcher39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.